What Are Mental And Behavioral Disorders Due To Use Of Sedatives And Hypnotics Substances
Published on Wednesday, September 21st, 2011 at 8:16 pm and is filed under Psychology Tips
What Causes Mental and behavioral disorders due to use of sedatives and hypnotics Substances. What are the symptoms, how to diagnose and how to treat these disorders.
In high doses, benzodiazepines, barbiturates produce a narcotic effect. They interact with receptors on gamma-aminobutyric acid (GABA). This leads to a hyperpolarization of the cell and lowers the threshold for seizure activity.
Symptoms of mental and behavioral disorders due to use of sedatives and hypnotics Substances:
Slurred speech, unsteady gait, persistent nystagmus, pupillary dilation or constriction, respiratory depression.
The use with harmful consequences
It is characterized by somatic and psychiatric consequences. For somatic effects include pneumonia, pulmonary edema, renal failure, hypotension, and blisters on the skin. By psychopathological it means episodes of excitation, constant sleepiness, tendency to affective reactions.
Syndrome of renewed anxiety, sleeplessness and panic reaction occur.
Anxiety, pain, myoclonic seizures, ataxia, tinnitus, panic attacks, autonomic hyperactivity, tremor, nausea and vomiting, malaise and weakness, orthostatic hypotension, insomnia, seizures, ataxia.
During the period of withdrawal may develop hallucinatory, delusional disorder, depersonalization and agoraphobia, depression and dysphoria. Sometimes psychotic disorders occur against the background of diplopia, hypersensitivity to light, sound and touch.
The weakening of memory and impaired ability to concentrate, retrograde amnesia after seizures.
A residual state and a psychotic disorder with a lag debut
In the late period there are episodes of withdrawal, paranoid and hallucinatory disorders, depression and seizures.
Diagnosis of mental and behavioral disorders due to use of sedatives and hypnotics Substances:
Diagnosis is based on the clinical description of intoxication, medical history and laboratory identification of drugs in serum.
The cause of intoxication with barbiturates and benzodiazepines may be suicide attempt in mood disorders, psychosis, or in the combined use of alcohol and these funds. It should also differentiate with mental and behavioral disorders in the use of other drugs.
Treatment of mental and behavioral disorders due to use of sedatives and hypnotics Substances:
Emergency treatment of overdose consists of introducing a specific antagonist of benzodiazepines – flumazenil, forced diuresis and fluid is introduced, it is caused vomiting or it is received activated charcoal. There are prevented complications such as respiratory depression, aspiration and pulmonary edema. Withdrawal syndrome is treated with detoxification and tapering of benzodiazepines.